PUBLICACIONES

Sociedad Colombiana de Matemáticas:Publicaciones

Revista Colombiana de Matemáticas

Volumen 29 [2] (1995)Páginas 119-126

An improved estimate on the degree of approximation to functions of bounded variation by certain operators

Vijay Gupta

Aquil Ahmad
University of Roorkee, INDIA

Abstract. In [5] Guo introduced a modification $\hat M_n(f, x)$ of the Meyer - König - Zeller operators $M_n(f, x)$ and gave an estimate on the rate of convergence to $f$ of the midified operators when $f$ is a function of bounded variation. In the present paper we stablish a sharp estimate on the operators $\hat M_n(f, x)$ using some results in probalility theory.

Palabras claves. Approximation operators, rate of convergence of approximation operators, functions of bounded variation, random variables, probability distributions, moments and means, Bernstein polynomials.

Codigo AMS. 1991 Primary 41A30. Secondary 41A36.